This question was answered on Sun 12, Oct 2008 03:41pm by Dr Rowena S, MD

hip an thigh locks up sharpe pain

    
Asked by Unregistered (Female; 48 ) on Sun 12, Oct 2008 07:55am

my mother wakes up every morngin unable to get out of been alone her hip an thigh lock up with sharpe shooting pain she is unable to put any weigh on it at all its gettin worse an worse

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Rowena S, MD  on Sun 12, Oct 2008 03:41pm:

Hi, How is your mother? If there is no history of trauma to this area, hip pain may be due to arthritis, trochanteric bursitis, tendonitis, osteonecrosis, lumbar Pain suchherniated discs and sciatica, snapping hip syndrome, muscle strains and hip fracture. It would be best to have this evaluated by your doctor. Treatment of hip pain must be directed at the specific cause of the problem. A complete medical history and physical examination are needed to reach a diagnosis. Imaging studies such as x-ray or MRI may be done to rule out musculoskeletal conditions. The first treatment for most conditions that cause hip pain is to rest the joint, and allow the acute inflammation to subside. Over-the-counter anti-inflammatory medications may also help with the pain. Take care and regards.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Ernie Robinson on Sun 12, Sep 2010 08:09pm:
My upper thigh seems to lock up on me and I have trouble walking because of the stiffness. I have a bad back and my chiropractor feels that the locking up could be from my back. Another doctor diagnosed me as having a focal distonia. It seems to me that the less I use my leg the better it is, which really interferes with my exercising. I don't have any leg pain but sometimes I get pain in my heel and ankle or my left knee. I was treated with botox injections in my left thigh but it didn't seem to help. I don't know what to do to prevent this but it has really interfered with my quality of life. If anyone has any ideas I would greatly appreciate it.

Comment by Dr Rowena S, MD on Tue 14, Sep 2010 04:07pm:
Hi, How are you? Are there other symptoms present? What tests were done? If the botox injection did not help, check with your doctor for proper management. This could be due to either musculoskeletal (joint disorders, muscle inflammation, etc) or neurolgoical( nerve comrpession) causes. You may need to be referred to a neurologist for proper evaluation. Imaging modalities, blood tests and even EMG may help determine the underlying cause. Take care and do keep us posted.

Comment by Tanya on Sat 11, Dec 2010 04:23pm:
I keep getting a severe pain in my right hip/ pelvic joint. like it locks up and I cant walk, move or stand on it using any pressure. I can sit Indian style okay but once I move its a sharp pain. I can lift my leg but then once I move it down I get the same pain. What can cause this? Arthritis?

Comment by Tanya on Sat 11, Dec 2010 04:24pm:
I have had two pregnancies and am 30 years old. both pregnancys were C-section one emergency and one planned if that helps.

Comment by Don Wills on Wed 18, Jan 2012 05:45pm:
I am having issue with my right side of the hip, it feels like my hip is locking up and even collapsing. I have been working out regularly for the last 6-8 weeks and I don't recall any injury from weight lifting or cardio exercise. I have not consulted my doctor yet. Any insight would be appreciated. Thank you.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
eating     afterapregnancyterminationispainnumbnessinmyrightarmabadsign     tingling arms     throatvirus     excessivenightsweatingthatsmellssoururineorv     whatorganismswillrespondtotreatmentwithamikacin     what do antibiotics do to the normal flora of the body     Howsoonafterstartingtreatmentforpink     pregnantbreasts     Blad     hiihaveaswollenleftbreasta     I want to stop taking ziac how to     whymustyoustoptakingironsuppleme     Impostingforthe5thtimePleaseanydoctorhelpmeoutIveseenallpos37642Resulte7e0f0e5e3e8f1f2f0e8f0eee2e0ebe8f1fce2eaebfef7e5edf0e5e6e8ecf2eeebfceaeef0e5e3e8f1f2f0e0f6e8e83b     lecorex     mastibutioniseffectinsperms     could a blood vessle cause a small dot bruise     drmalathesh k     skin tags     what is pentoxolm     pelvishyperalgesia     painintesticalafterherniasurgery     itchyanusafterdefecating     cocky     Irecentlyreceivedmy     DC     small purple sensitive lump in my uretha     To20concieve20or20not20too     Blossom clot     Short penis size     Mujhe licoria hai pechhle 4 saal se     Search for answers     Can paxil cause depression     post inflammator hyprpigmentation     seminal     high blood pressure very high     hip pain when lying down     mujhaswapandoshhai3year     jerking     diabetes and end stage kidney disease and hbp     Search for answers     Cancer33537     Rhematoid Arthritis Inflammation     plungingranula     idiopathic hypersomnia     skipping     oralsexcangettricomonous     answers     Tingling20extremities     yellow phlegm     EXPLANATION     buttholehaspainand     Search for answers     lump in the elbow crease of my left arm     Search for answers     hiv     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     canamassbecancer     Search for answers     lacrimal     Search for answers     canamassbecancer     Search for answers     aboshanPILL     Very     likoria problem     Search for answers     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats